What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at May 19, 5:10 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, May 19, 5:10 AM CST, 3 hours 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
610 AM CDT Wed May 19 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...The forthcoming TAFs have been updated to reflect an
earlier onset of squall line passage through the aerodromes today.
Hazardous aviation conditions are anticipated until the squall
line moves east and out of the region later today.
&&
.PREV DISCUSSION... /issued 333 AM CDT Wed May 19 2021/
SHORT TERM (Now through Thursday): Convection has begun to
initiate over the neighboring Mexican states of Nuevo Leon and
Coahuila, and it is reflected in the current run of the HRRR
model. This model, as well as others, continue to suggest that a
mesoscale convective cluster will initiate west and north of the
BRO CWFA and then work through Deep South Texas and the Rio
Grande Valley this morning and afternoon. With the entire region
still in a Slight Risk of severe weather per the Storm Prediction
Center, will maintain the mention of large hail and damaging
winds for today, but will remove it for tonight, as the
atmosphere will likely be worked over sufficiently to prevent
these threats at that time. One persistent threat for the entire
short term forecast period, however, will be heavy rain, and thus
will maintain the inherited Flash Flood Watch. The Watch may need
to be trimmed back a little for Thursday, with the idea that it
might be able to be ended around sunrise Thursday morning due to
projected lesser rainfall amounts on Thursday. However, will keep
status quo for now and allow successive shifts to weigh any Watch
changes at that time.
LONG TERM (Thursday Night through Tuesday): The long term will be
wetter and cooler than average through the period. A mid level
shortwave trough will pinch off from the main flow and hover over
deep South Texas and Northeast Mexico through much of the long term.
This mid level pattern will combine with low to mid level moisture
as a moderate southeast flow persists, keeping rain chances in the
picture through early next week. The increased cloud cover and rain
potential will help moderate temperatures and keep highs a few
degrees below normal. Winds will remain light to moderate out of the
east or southeast through early next week.
MARINE:
Thursday Night through Sunday Night...Moderate to fresh east to
southeast winds and moderate to high wave heights will prevail
through the period. As a result, low end small craft advisory
conditions will be possible on the Gulf waters.
Thursday Night through Sunday Night...Moderate to fresh east to
southeast winds and moderate to high wave heights will prevail
through the period. As a result, low end small craft advisory
conditions will be possible on the Gulf waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 84 69 83 72 / 80 70 30 20
BROWNSVILLE 87 70 86 72 / 80 70 30 20
HARLINGEN 86 68 86 71 / 80 60 30 20
MCALLEN 85 68 88 71 / 80 40 30 20
RIO GRANDE CITY 85 68 90 71 / 90 20 20 20
SOUTH PADRE ISLAND 81 72 79 75 / 80 70 30 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening for TXZ256-257-351.
Flash Flood Watch through Thursday afternoon for TXZ248>257-351-
353.
GM...Small Craft Advisory until 7 AM CDT Thursday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGVHazardous weather outlook, May 19, 4:40 AM CST, 4 hours 20 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
540 AM CDT Wed May 19 2021
TXZ248>257-351-353-201100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
540 AM CDT Wed May 19 2021
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Rest of Today and Tonight
A Severe Thunderstorm Watch is in effect for all of Deep South
Texas and the Rio Grande Valley until 1 PM CDT this afternoon.
There is a High Risk of rip currents at the beaches of South Padre
Island and at Boca Chica Beach.
A Flash Flood Watch is in effect for all of Deep South Texas and
the Rio Grande Valley until 1 PM CDT Thursday.
Numerous showers and thunderstorms are expected today. Strong to
severe thunderstorms, featuring large hail, damaging winds, and
flash flooding, are possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
An elevated risk of rip currents is likely at the local beaches
through the entire period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely for today.
GMZ130-132-135-150-155-170-175-201100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
540 AM CDT Wed May 19 2021
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Rest of Today and Tonight
A Severe Thunderstorm Watch is in effect for the Laguna Madre
until 1 PM CDT this afternoon.
A Small Craft Advisory is in effect for the Gulf of Mexico waters
from 0 to 60 nautical miles offshore until 7 AM CDT Thursday.
Numerous showers and thunderstorms are expected. Strong to severe
thunderstorms, featuring large hail, damaging winds, and
waterspouts, are possible today.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Additional Small Craft Advisories are possible along the Lower
Texas Coast Thursday through Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely for today.
In the hours before
Special weather statement, May 19, 3:58 AM CST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Brownsville TX
458 AM CDT Wed May 19 2021
TXZ248-249-191030-
Jim Hogg TX-Zapata TX-
458 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG...
NORTHWESTERN STARR AND SOUTHEASTERN ZAPATA COUNTIES UNTIL 530 AM
CDT...
At 458 AM CDT, Doppler radar was tracking a strong thunderstorm near
Morales-Sanchez, or 7 miles north of Lopeno, moving northeast at 30
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2697 9862 2678 9890 2679 9895 2674 9898
2667 9908 2680 9921 2717 9882
TIME...MOT...LOC 0958Z 228DEG 26KT 2681 9907
54Special weather statement, May 19, 4:50 AM CST, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Brownsville TX
550 AM CDT Wed May 19 2021
TXZ249-191130-
Jim Hogg TX-
550 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JIM HOGG AND NORTHWESTERN
BROOKS COUNTIES UNTIL 630 AM CDT...
At 550 AM CDT, Doppler radar was tracking a strong thunderstorm near
Agua Nueva, moving north at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Agua Nueva and Puesta Del Sol Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
Deep South Texas.
LAT...LON 2724 9849 2714 9849 2714 9847 2705 9847
2705 9843 2696 9842 2685 9842 2681 9860
2720 9876 2725 9851
TIME...MOT...LOC 1050Z 165DEG 20KT 2691 9853
54Special weather statement, May 19, 4:56 AM CST, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Brownsville TX
556 AM CDT Wed May 19 2021
TXZ248-249-191130-
Jim Hogg TX-Zapata TX-
556 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG...
NORTHWESTERN STARR AND SOUTHEASTERN ZAPATA COUNTIES UNTIL 630 AM
CDT...
At 556 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Guerra to near New Falcon. Movement was
north at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lopeno, New Falcon, Guerra, Randado and Morales-Sanchez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
Deep South Texas.
LAT...LON 2722 9876 2688 9875 2679 9887 2679 9895
2668 9901 2657 9917 2662 9918 2667 9920
2669 9921 2672 9921 2675 9924 2679 9924
2681 9926
TIME...MOT...LOC 1056Z 169DEG 11KT 2690 9883 2666 9913
54Special weather statement, May 19, 5:03 AM CST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Brownsville TX
603 AM CDT Wed May 19 2021
TXZ248-252-191145-
Zapata TX-Starr TX-
603 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG...WESTERN
STARR AND SOUTHEASTERN ZAPATA COUNTIES UNTIL 645 AM CDT...
At 603 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Falcon to near La Rosita. Movement was
northeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
Deep South Texas.
LAT...LON 2697 9910 2685 9895 2679 9895 2679 9888
2657 9862 2636 9884 2637 9886 2635 9890
2639 9893 2637 9895 2640 9896 2639 9901
2641 9902 2642 9907 2646 9910 2648 9909
2650 9910 2655 9917 2662 9918 2669 9921
TIME...MOT...LOC 1103Z 209DEG 11KT 2663 9914 2643 9890
54Special weather statement, May 19, 6:34 AM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Brownsville TX
734 AM CDT Wed May 19 2021
TXZ248-249-191330-
Jim Hogg TX-Zapata TX-
734 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR JIM HOGG...NORTHERN STARR...
NORTHWESTERN BROOKS AND NORTHEASTERN ZAPATA COUNTIES UNTIL 830 AM
CDT...
At 734 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Guerra, or 8 miles west of Agua Nueva, moving north at
30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hebbronville, Agua Nueva, Las Lomitas, Gruy Stadium, Randado,
Thompsonville, Jim Hogg County Airport, Hebbronville High School,
South Fork Estates and Hebbronville Border Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
Deep South Texas.
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
2724 9849 2714 9849 2714 9847 2705 9847
2705 9844 2694 9842 2678 9880 2727 9909
2727 9880 2735 9880 2736 9863 2734 9862
2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 1234Z 157DEG 28KT 2690 9875
TOMASELLISpecial weather statement, May 19, 8:43 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Brownsville TX
943 AM CDT Wed May 19 2021
TXZ251-253>257-351-191530-
Coastal Willacy TX-Inland Willacy TX-Southern Hidalgo TX-
Coastal Kenedy TX-Coastal Cameron TX-Inland Cameron TX-
Inland Kenedy TX-
943 AM CDT Wed May 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR KENEDY...SOUTHEASTERN HIDALGO...
CAMERON AND WILLACY COUNTIES UNTIL 1030 AM CDT...
At 942 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles south of Malaquite Beach to near Port
Mansfield Airport to near Las Rusias. Movement was east at 55 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Harlingen, Weslaco, San Juan, San Benito, Alamo, Donna, Mercedes,
Raymondville, La Feria and Elsa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and
widespread significant wind damage. Although a tornado is not
immediately likely, it is best to move to an interior room on the
lowest floor of a building. These storms may cause serious injury
and significant property damage.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
Deep South Texas.
LAT...LON 2606 9820 2608 9823 2726 9772 2727 9735
2690 9746 2700 9756 2695 9755 2695 9756
2684 9736 2644 9732 2648 9725 2648 9724
2646 9724 2636 9738 2595 9715 2584 9740
TIME...MOT...LOC 1442Z 288DEG 47KT 2724 9738 2652 9748 2603 9780
Farris